# SDR CA030312016

- Difficulty date: February 12, 2003
- Submitted: March 25, 2003
- Operation: Air carrier
- Make and model: Hughes 500N
- Aircraft time: 6,742 hours
- Engine: Allsn 250C20R2
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Part number: 6829641
- Condition: Making Metal
- Location: Nr 5
- Component: Turbine, Allsn
- Component part number: 23053298
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN)  DURING A FLIGHT THE ENGINE CHIP LIGHT ILLUMINATED, THE PILOT LANDED AND THE LOWER CHIP PLUG WAS INSPECTED AND HAD SHINY PARTICLES ON IT. THE AIRCRAFT WAS GROUND RUN FOR 15 MINUTES AND SENT BACK FLYING. THE NEXT DAY HE FLEW FOR 1 HOUR AND HAD ANOTHER CHIP LIGHT. THE UPPER AND LOWER CHIP PLUGS WERE INSPECTED AND HAD METAL PARTICLES ON BOTH. THE AIRCRAFT WAS GROUNDED. THE ENGINE WAS REMOVED AND REPLACED BY A SERVICEABLE ENGINE. THE ENGINE WAS INSPECTED FOR DAMAGE. TURBINE BEARING NO 5 HAD THE OUTERRACE AND BALLS PITTED.  NO 5 BEARING REPLACED. TURBINE IS SCHEDULED TO BE REINSTALLED ON MARCH 16,2003
